Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Having diabetes, high BP. Taking lopid, tenormene. Having heartburn and IBS with prostate problem. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 554 Questions
Hello My father is 67 years old, his height is 183 cm he is 100 kg , he has diabetes type 2 (500 glucophage night pill and morning pill) blood sugars ranges 90 -110) he has blood pressure (15 / 9 or 10) he took medicine tenormene 50 mg in morning , zeztoritic 20 mg, lopid 600 mg and aspirin 81mg 2 pills in a day and omega 3 and B-complex, now a days he has a heart burn in the heart itself not around (sometimes itches), he has also a IBS (sometimes we suspect it is the cause), he has a prostate problem he took cartora 1mg two times a day, the last coronary biography CT scan in January showed nothing(conclusion: within normal MSCT coronary angeography, three of significant decease) and his doctor all the time says it is not the heart, could you please help us, he is very nervous because of this situation and very angry, I can send you all the investigations and the scans,
Posted Sat, 25 May 2013 in Hypertension and Heart Disease
Answered by Dr. Satyadeo Choubey 4 hours later

Thanks for your query.

What I got from your history and reports is your father has got Hypertension (high blood pressure) with diabetes with benign prostatic hyperplasia.

Antidiabetic medication glucophage (Metformin 500 mg twice daily) seems adequate as blood sugar is within normal range.

Antihypertensive medication atenolol (tenomere 50 mg), zestoretic (lisinopril plus hydrochlorothiazide) seems to be inadequate as blood pressure target is not achieved. In diabetic individuals the target is 130/85. So ask your doctor regarding the same. Aspirin is usually needed in patients of ischemic heart disease, so ask your doctor whether ECG or ECHO was abnormal suggesting cardiac ischemia.
You can continue the gemfibrozil (lopid 600) and your prostate medication.

Now coming to the symptoms of heart burn. This can be a manifestation of anginal pain (cardiac pain). So the foremost thing you must do is to go for electrocardiography (ECG) to rule out angina. Though it is less likely in the background of normal reports.

Another possibility is acid reflux as you are suspecting. Ask your father to slightly modify his lifestyle like just taking sips of water while eating and drinking plenty of water after one hour, don't be empty stomach for longer time, take the dinner 4 hours before going to bed, making the head end of bed slightly elevated, avoiding spices, hot food, chillies and taking fibrous diet.

Apart from this you can also try acid lowering agents like proton pump inhibitors like omeprazole. If it is beneficial, can continue for 2-3 weeks.

Rest seems Ok. So don’t worry.

Best wishes
Above answer was peer-reviewed by
Follow-up: Having diabetes, high BP. Taking lopid, tenormene. Having heartburn and IBS with prostate problem. Suggest? 2 days later
Thank you Doctor for your kind reply, actually I missed to tell you sometime and because of the second medicine for blood pressure goes very low 9 over 6 ??? also my father has osteoarthritis in C1 and C2 and C3 , and in C7 C13 and he take a medication for this reason too....

please accept my regards and appreciation,

Answered by Dr. Satyadeo Choubey 15 hours later
Thanks for follow up.
The target blood pressure should be 130/85 in a diabetic patient. Ask your doctor to adjust the medication dose. He must take the prescribed medicines on time. Dehydration and low blood sugar (due to missed meals) should be prevented. There is no much harm as long as Blood pressure is maintained above 90/60.
One more thing is, he has got high body mass index (BMI) due to his weight. He is in pre-obese or overweight category. He must loose 16 kgs of weight to come in normal range. Ask your dietician to frame a diet schedule for him considering his overwight status, diabetes and high BP....
And, yes, continue the medication for osteoarthritis.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor